MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS; GUIDE
Catalog Number 03.108.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during the proximal femur osteotomy procedure on (b)(6) 2020 the 2mm k-wire as stated in the op technique guide fits through with the small fragment target block but not as specified with the large fragment target block.The hole is too small.According to the surgical technique this should not be the case.The procedure was completed successfully without kirschner wire, no other aiming block was used.There was no surgical delay reported.Concomitant device reported: 2.0mm kirschner wire (part # 292.790, lot # unknown, quantity unknown).This report is for one (1) pediatric lcp hip plate guiding block for 5.0mm screws this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the narrative could not be confirmed based on the received picture.It is not possible to identify the issue, the picture is from an abstract of technique guide.The returned aiming block was forwarded to the manufacturing side for evaluation.The statement below is a summary of their investigation.The part has been returned unpacked and outside the original depuysynthes packaging.Slight traces of use were visible on the tip of the front side pins.The laser marking was readable and the part marking matches with the device and lot number in the complaint description the received condition of the complaint does not agree with the complaint description since the identified features which could lead to the complaint condition were checked during the investigation and found to be in specification.Therefore, this complaint is rated as not confirmed.In addition, the complaint is not valid since the relevant features (ctq) inspected by sample inspection and documented during the production and no deviations were found in the manufacturing documentation.Hence, no manufacturing deficiency was detected and consequently, no further action was taken.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.108.002, lot: 8651703, manufacturing site: bettlach, release to warehouse date: october 29, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10254545
Report Number8030965-2020-04770
Device Sequence Number10883813
Product Code FZX
UDI-Device Identifier07611819847224
UDI-Public(01)07611819847224
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.002
Device Lot Number8651703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-WIRE Ø2 THREAD-TIP L150/15 SST